Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 161, NWS Austin/San Antonio, TX

May 25, 2007Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 3:11 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2007, 3:11 AM CDT (08:11 UTC)
Expired
May 25, 2007, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:19 AM CDTFLASH FLOODRocksprings, TXHWY 377 NORTH AND SOUTH OF ROCKSPRINGS CLOSED DUE TO HIGH WATER
May 25, 4:42 AM CDTFLASH FLOODDel Rio, TXNUMEROUS ROADS FLOODED AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 250814
FFWEWX
TXC137-271-465-251115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...DEL RIO...COMSTOCK...

* UNTIL 615 AM CDT

* AT 309 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER EDWARDS...KINNEY AND VAL VERDE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA
  AND CARTA VALLEY

VERY HEAVY RAINS WILL CONTINUE ACROSS LAKE AMISTAD TO DEL RIO AND 
LOMA ALTA THEN SOUTHEAST TO BRACKETTVILLE TO 15 MILE SOUTHEAST OF 
BRACKETTVILLE. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR CAN BE 
EXPECTED. IN ADDITION...WIND GUSTS TO 50 MPH CAN BE EXPECTED. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2959 10130 2912 10077 2911 10018 2995 10007
      2997 10128

$$
1 follow-up statement
000 
WGUS74 KEWX 250959
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 AM CDT FRI MAY 25 2007

TXC137-271-465-251115-
EDWARDS TX-VAL VERDE TX-KINNEY TX-
456 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
KINNEY...VAL VERDE AND EDWARDS COUNTIES...

AT 452 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
PATCHES OF LIGHT TO MODERATE RAINS ACROSS EDWARDS...KINNEY...AND
VAL VERDE COUNTIES. RAINFALL RATES GENERALLY LESS THAN ONE HALF INCH 
PER HOUR WERE NOTED. NUMEROUS ROADS REMAIN FLOODED ACROSS VAL VERDE 
COUNTY AND A COUPLE OF ROADS REMAIN FLOODED IN EDWARDS COUNTY FROM 
EARLIER VERY HEAVY RAINS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA...
COMSTOCK AND CARTA VALLEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2959 10130 2912 10077 2911 10018 2995 10007
      2997 10128

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:19 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 25, 1:19 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
119 AM CDT FRI MAY 25 2007

.UPDATE...
RAPID FLAREUP OF THUNDERSTORMS LAST HOUR SOUTHWEST OF THE MCS
BOUNDARY WEST OF SAT PROMPTED THE NEED FOR A FFA AS THE MOISTURE
POOLING HAS APPARENTLY SUPPORTED AN UNCAPPED ENVIRONMENT. WITH THE
DATA SUPPORTING CONTINUED TRANSPORT OF MOISTURE AND UPPER LEVEL
INSTABILTIY INTO THE REGION, FELT IT WAS NECESSARY TO GO AHEAD
WITH THE FFA WHICH MIGHT HAVE OTHERWISE BEEN HELD OFF FOR ANOTHER
12-18 HOURS. WHILE MANY CONVECTIVE SYSTEMS WILL TEMPORARILY
STABILIZE THE AIR OVER THE REGION FROM COOL OUTFLOW, BELIEVE THIS
SYSTEM WILL NOT BEHAVE IN THIS MANNER DUE TO CONTINUED
DESTABILIZATION ALOFT AND A PERSISTENT DEEP LAYER OF MOISTURE
CONVERGENCE FROM THE SURFACE TO 700 MBS.

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT THU MAY 24 2007/

UPDATE...
FRONT CONTINUES TO DROP SOUTHWARD. UPDATED ZONES AND GRIDS TO
ADJUST POPS...WX...AND MIN TEMPS. KEPT HIGH POPS AROUND FRONT AND
DECREASED ELSEWHERE ESPECIALLY OUT WEST. LOWERED MIN TEMPS BEHIND
FRONT IN NORTHEAST. DONT EXPECT FRONT TO MAKE IT THROUGH SAN
ANTONIO.

PREV DISCUSSION... /ISSUED 850 PM CDT THU MAY 24 2007/

UPDATE...
COLD FRONT HAS MOVED INTO NORTHERN PART OF THE CWA. FROM SURFACE
OBS ESTIMATE THAT IT IS THROUGH LLANO AND BURNET AND ON THE DOOR
STEP OF GEORGETOWN. FRONT WILL CONTINUE TO DROP
SOUTHWARD...HOWEVER MODELS DONT HAVE A GOOD HANDLE ON HOW FAR
SOUTH IT WILL GET. BEST ESTIMATE IS TO I-10. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ESPECIALLY ALONG FRONT. POPS LOOK GOOD
FOR THE REST OF TONIGHT. HAD TO ADJUST LOW TEMPS IN THE NORTH
BEHIND THE FRONT. ALSO ADJUSTED HOURLY TEMPS...DEW POINTS...AND
RH. NEW ZONES OUT SHORTLY.

AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND TSTMS
LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR 15 HND
AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z AND VFR
CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1 THSD
AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT SHWRS
AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3
MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR
WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS
WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL
VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS.

DISCUSSION...INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE
MEMORIAL DAY WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO
SUPPORT BETTER RAIN CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS
MOVE FROM THE WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN
EDGE OF THESE WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO
FORM IN THE HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES
OF THESE WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN
SOME TYPE OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY.
PREVAILING SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE
SUPPLY WILL BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE
FOR RAIN TO DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST
FOR WET WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN
IS POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE
CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST
WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN
PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD
RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND
DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250
HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST
TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE
NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN
CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT.
FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE
AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN
AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY
EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY
LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER
FOR THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  82  67  82  67 /  40  40  40  50  50
AUSTIN BERGSTROM INTL AIRPORT  65  82  65  82  65 /  40  40  40  50  50
DEL RIO INTL AIRPORT           68  81  67  80  67 /  50  50  50  50  50
SAN ANTONIO INTL AIRPORT       67  81  67  81  67 /  50  50  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/04
Hazardous weather outlook, May 25, 3:02 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT FRI MAY 25 2007

TXZ171>173-183>194-202>209-217>225-228-251100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
302 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS THAT WILL LEAD
TO FLASH FLOODING. SOME RIVER FLOODING IS EXPECTED AS WELL IN THE
HILL COUNTRY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. LOCALLY
HEAVY RAINS ARE EXPECTED. THESE WILL LEAD TO FLASH FLOODING. SOME
RIVER FLOODING IS POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 24, 10:25 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      7 N BERTRAM             30.85N 98.06W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION

0859 PM     FLASH FLOOD      4 SW BERTRAM            30.70N 98.11W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL

&&

WR
Local storm report, May 25, 1:49 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      KINGSLAND               30.66N 98.45W
05/24/2007                   LLANO              TX   LAW ENFORCEMENT

            STREET FLOODING

0747 PM     FLASH FLOOD      7 E LLANO               30.75N 98.56W
05/24/2007                   LLANO              TX   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 71

0751 PM     FLASH FLOOD      20 WNW BRIGGS           30.98N 98.23W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            HIGHWAY 183 CLOSED AT MESQUITE CREEK WITH WATER
            COMPLETELY COVERING HIGHWAY

0832 PM     FLASH FLOOD      FREDERICKSBURG          30.27N 98.87W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            STREET FLOODING

0832 PM     FLASH FLOOD      5 N FREDERICKSBURG      30.34N 98.87W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 965 WATER COVERING ROAD

0832 PM     FLASH FLOOD      4 ESE WILLOW CITY       30.38N 98.64W
05/24/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            RANCH ROAD 1631 COVERED WITH WATER

0850 PM     FLASH FLOOD      LIBERTY HILL            30.67N 97.92W
05/24/2007                   WILLIAMSON         TX   LAW ENFORCEMENT

            TWO FEET OF WATER STANDING ON HIGHWAY 29

0859 PM     HAIL             LIBERTY HILL            30.67N 97.92W
05/24/2007  E0.88 INCH       WILLIAMSON         TX   LAW ENFORCEMENT

            FOR LESS THAN A MINUTE.

0859 PM     FLASH FLOOD      ROUND ROCK              30.52N 97.67W
05/24/2007                   WILLIAMSON         TX   STORM CHASER

            STREET FLOODING

0859 PM     FLASH FLOOD      7 N BERTRAM             30.85N 98.06W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION

0859 PM     FLASH FLOOD      4 SW BERTRAM            30.70N 98.11W
05/24/2007                   BURNET             TX   LAW ENFORCEMENT

            WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
May 24, 7:45 PM CDTFlash Flood WarningEWXGillespie3 hr
May 24, 8:15 PM CDTFlash Flood WarningEWXLlano105 min
May 24, 8:31 PM CDTFlash Flood WarningEWXWilliamson3 hr
May 24, 10:20 PM CDTFlash Flood WarningEWXBurnet100 min
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:53 PM CDTFlash Flood WarningEWXKerr4 hr
May 24, 11:31 PM CDTFlash Flood WarningEWXWilliamson119 min
May 25, 12:18 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 25, 12:52 AM CDTFlash Flood WarningEWXBandera3 hr
May 25, 12:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more57 hr
May 25, 1:20 AM CDTFlash Flood WarningEWXReal3 hr
May 25, 1:48 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 2:22 AM CDTFlash Flood WarningEWXUvalde113 min
May 25, 2:42 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 25, 3:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningEWXKinney59 min
May 25, 3:43 AM CDTFlash Flood WarningEWXBandera2 hr
May 25, 4:16 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 25, 5:36 AM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr
May 25, 6:12 AM CDTFlash Flood WarningEWXEdwards2 hr
May 25, 7:05 AM CDTFlash Flood WarningEWXReal, Uvalde70 min
May 25, 8:13 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde3 hr
May 25, 8:23 AM CDTFlash Flood WarningEWXBandera, Bexar, Gillespie, Kendall, Kerr, Medina4 hr
May 25, 12:28 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.